Alert archive / Texas / Wind Advisories in 2008

Wind Advisory 1, NWS San Angelo, TX

January 5, 200818 counties in Texas

NWS San Angelo, TX issued this wind advisory at Jan 5, 2008, 8:58 AM CST for 18 counties in Texas. It was in force for 9 hr.

The area

The counties it named.

The facts

Issued
Jan 5, 2008, 8:58 AM CST (14:58 UTC)
Expired
Jan 5, 2008, 6:00 PM CST
In force
9 hr
Issued by
NWS San Angelo, TX

Counties Brown County, TX, Callahan County, TX, Coke County, TX, Coleman County, TX, Concho County, TX, Fisher County, TX, Haskell County, TX, Irion County, TX, Jones County, TX, McCulloch County, TX, Nolan County, TX, Runnels County, TX, San Saba County, TX, Shackelford County, TX, Sterling County, TX, Taylor County, TX, Throckmorton County, TX, Tom Green County, TX

The radar

The Dyess AFB radar (KDYX), 79 km from the middle of the area, began a volume at 14:59 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Midland Regional, TX (KMAF), launched 12:00Z, 3.0 hours before the alert went out and 220 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Midland Regional, TX at 12:00Z on 2008-01-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Midland Regional, TX at 12:00Z on 2008-01-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 191 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2257 m above ground
0-6 km bulk shear
46 kt
0-1 km storm-relative helicity
191 m²/s²
0-3 km storm-relative helicity
133 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS74 KSJT 051458
NPWSJT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN ANGELO TX
858 AM CST SAT JAN 5 2008

...STRONG WINDS OF 30 TO 35 MPH LIKELY TODAY MAINLY ALONG AND
NORTH OF A LINE FROM STERLING CITY TO SAN ANGELO TO SAN SABA...

.A STRONG LOW PRESSURE SYSTEM MOVING INTO THE CENTRAL PLAINS TODAY
WILL CAUSE STRONG WINDS TO DEVELOP ACROSS A LARGE PART OF WEST
CENTRAL TEXAS.

TXZ054-065-066-072-073-098-113-127-128-139-140-154-052300-
/O.CAN.KSJT.LW.Y.0001.000000T0000Z-080105T2300Z/
/O.NEW.KSJT.WI.Y.0001.080105T1458Z-080106T0000Z/
NOLAN-COKE-RUNNELS-TOM GREEN-CONCHO-HASKELL-JONES-TAYLOR-CALLAHAN-
COLEMAN-BROWN-MCCULLOCH-
INCLUDING THE CITIES OF...SWEETWATER...ROBERT LEE...BRONTE...
BALLINGER...WINTERS...SAN ANGELO...EDEN...HASKELL...STAMFORD...
ANSON...HAMLIN...ABILENE...CLYDE...BAIRD...CROSS PLAINS...
COLEMAN...BROWNWOOD...BRADY
858 AM CST SAT JAN 5 2008

...WIND ADVISORY IN EFFECT UNTIL 6 PM CST THIS AFTERNOON...
...LAKE WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN SAN ANGELO HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM CST THIS AFTERNOON. THE
LAKE WIND ADVISORY HAS BEEN CANCELLED. 

A SURFACE LOW PRESSURE SYSTEM ACROSS THE CENTRAL PLAINS WILL
BRING STRONG SOUTH WINDS OF 35 MPH. SOME GUSTS TO 40 MPH ARE LIKELY.
THE WINDS WILL WEAKEN BY LATE AFTERNOON...BUT WILL REMAIN GUSTY
THROUGH TONIGHT.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

PLEASE HELP PREVENT THE DEVELOPMENT OR SPREAD OF GRASS FIRES
SINCE THERE ARE ABUNDANT DRY GRASSES ACROSS THE REGION.

$$

TXZ049-064-071-099-114-155-052300-
/O.NEW.KSJT.WI.Y.0001.080105T1458Z-080106T0000Z/
FISHER-STERLING-IRION-THROCKMORTON-SHACKELFORD-SAN SABA-
INCLUDING THE CITIES OF...ROTAN...ROBY...STERLING CITY...
MERTZON...THROCKMORTON...WOODSON...ALBANY...SAN SABA
858 AM CST SAT JAN 5 2008

...WIND ADVISORY IN EFFECT UNTIL 6 PM CST THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN SAN ANGELO HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM CST THIS AFTERNOON. 

A SURFACE LOW PRESSURE SYSTEM ACROSS THE CENTRAL PLAINS WILL BRING
STRONG SOUTH WINDS OF 35 MPH. SOME GUSTS BETWEEN 35 AND 40 MPH ARE
LIKELY. THE WINDS WILL WEAKEN BY LATE AFTERNOON...BUT WILL REMAIN
GUSTY THROUGH TONIGHT.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

PLEASE HELP PREVENT THE DEVELOPMENT OR SPREAD OF GRASS FIRES
SINCE THERE ARE ABUNDANT DRY GRASSES ACROSS THE REGION.

$$
1 follow-up statement
000 
WWUS74 KSJT 051956
NPWSJT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN ANGELO TX
156 PM CST SAT JAN 5 2008


TXZ064>066-071>073-139-140-154-155-052100-
/O.CAN.KSJT.WI.Y.0001.000000T0000Z-080106T0000Z/
STERLING-COKE-RUNNELS-IRION-TOM GREEN-CONCHO-COLEMAN-BROWN-
MCCULLOCH-SAN SABA-
INCLUDING THE CITIES OF...STERLING CITY...ROBERT LEE...BRONTE...
BALLINGER...WINTERS...MERTZON...SAN ANGELO...EDEN...COLEMAN...
BROWNWOOD...BRADY...SAN SABA
156 PM CST SAT JAN 5 2008

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN SAN ANGELO HAS CANCELLED THE WIND
ADVISORY. 

$$

TXZ049-054-098-099-113-114-127-128-060000-
/O.CON.KSJT.WI.Y.0001.000000T0000Z-080106T0000Z/
FISHER-NOLAN-HASKELL-THROCKMORTON-JONES-SHACKELFORD-TAYLOR-
CALLAHAN-
INCLUDING THE CITIES OF...ROTAN...ROBY...SWEETWATER...HASKELL...
THROCKMORTON...WOODSON...STAMFORD...ANSON...HAMLIN...ALBANY...
ABILENE...CLYDE...BAIRD...CROSS PLAINS
156 PM CST SAT JAN 5 2008

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS
AFTERNOON...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS AFTERNOON.

A SURFACE LOW PRESSURE SYSTEM ACROSS THE CENTRAL PLAINS WILL
BRING STRONG SOUTH WINDS OF 30 MPH. SOME GUSTS TO AROUND 35 MPH
ARE LIKELY. THE WINDS WILL WEAKEN BY LATE AFTERNOON...BUT WILL
REMAIN GUSTY THROUGH TONIGHT.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

PLEASE HELP PREVENT THE DEVELOPMENT OR SPREAD OF GRASS FIRES
SINCE THERE ARE ABUNDANT DRY GRASSES ACROSS THE REGION.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS San Angelo, TX wrote its last area forecast discussion before this wind advisory went out at Jan 5, 5:01 AM CST, 3 hours 57 minutes earlier.

Area forecast discussion, Jan 5, 5:01 AM CST, 3 hours 57 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN ANGELO TX
501 AM CST SAT JAN 5 2008

.AVIATION...
LOW CLOUDS ALREADY MOVING ACROSS THE NORTHWEST HILL COUNTRY THIS
MORNING WITH RATHER STRONG LOW LEVEL JET OVERHEAD. WILL SEE MVFR
CEILINGS ACROSS WEST CENTRAL TEXAS TAF SITES THROUGH MID MORNING.
SURFACE WINDS WILL CONTINUE TO BE RATHER LIGHT FOR A FEW MORE HOURS
SO WILL CONTINUE MENTION OF LOW LEVEL WIND SHEAR UNTIL AFTER
SUNRISE FOR MOST AIRPORTS. WINDS WILL PICK UP BY MID MORNING WITH
BREEZY CONDITIONS THROUGH MUCH OF THE DAY. LOW CLOUDS RETURN AGAIN
TOWARD MORNING ON SUNDAY.

&&

.PREV DISCUSSION... /ISSUED 338 AM CST SAT JAN 5 2008/

SHORT TERM...
WARM UP WILL CONTINUE THIS WEEKEND INTO THE MID AND UPPER 70S.
STRONG ZONAL FLOW ALOFT WILL HELP DEVELOP A STRONG SURFACE TROUGH
EAST OF THE ROCKY MOUNTAINS. WINDY WITH THE TIGHTEST PRESSURE
GRADIENT/STRONGEST WINDS IN THE BIG COUNTRY AND CONCHO VALLEY.

LONG TERM...
PACIFIC TROUGH WILL EASTWARD INTO THE CENTRAL PLAINS EARLY NEXT
WEEK. WITH MOST OF THE UPPER SYSTEM TO THE NORTH...WEST CENTRAL
TEXAS WILL BE DRY SLOTTED IN THE MID LEVELS...WITH LITTLE CHANCE
OF RAIN MONDAY/MONDAY NIGHT. IF OCCURS...WOULD BE MAINLY
SPRINKLES.

DRY WESTERLY AIR WILL MOVE IN BEHIND A PACIFIC FRONT MONDAY
NIGHT. WILD FIRE DANGER WILL BE ELEVATED TUESDAY AS HIGH PRESSURE
BUILDS IN...AND ALSO ON WEDNESDAY AS A LEE TROUGH REDEVELOPS
QUICKLY IN THE PANHANDLE. GFS AND ECMWF MODELS HAVE A COLD FRONT
MOVE THROUGH THURSDAY OR FRIDAY AFTER ANOTHER UPPER TROUGH MOVES
THROUGH. NO RAIN UNFORTUNATELY AS WC TEXAS AGAIN DRY SLOTTED.

&&

.PRELIMINARY POINT TEMPS/POPS...
ABILENE  75  54  79  52 /   0   0   0  10
SAN ANGELO  74  49  79  51 /   0   0   0  10
JUNCTION  74  48  78  50 /   0   0   0  10

&&

.SJT WATCHES/WARNINGS/ADVISORIES...
LAKE WIND ADVISORY UNTIL 5 PM CST THIS AFTERNOON FOR BROWN-
CALLAHAN-COKE-COLEMAN-CONCHO-HASKELL-JONES-MCCULLOCH-NOLAN-
RUNNELS-TAYLOR-TOM GREEN.

&&

08
Hazardous weather outlook, Jan 5, 5:27 AM CST, 3 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SAN ANGELO TX
527 AM CST SAT JAN 5 2008

TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139-
140-154-155-168>170-061130-
FISHER-NOLAN-STERLING-COKE-RUNNELS-IRION-TOM GREEN-CONCHO-
CROCKETT-SCHLEICHER-SUTTON-HASKELL-THROCKMORTON-JONES-SHACKELFORD-
TAYLOR-CALLAHAN-COLEMAN-BROWN-MCCULLOCH-SAN SABA-MENARD-KIMBLE-
MASON-
527 AM CST SAT JAN 5 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL
TEXAS.

.DAY ONE...TODAY AND TONIGHT

A LAKE WIND ADVISORY IS IN EFFECT FOR AREA LAKES ACROSS WEST
CENTRAL TEXAS AS WINDS OF 20 TO 30 MPH ARE EXPECTED WITH GUSTS
OVER 35 MPH. WITH THE STRONG WINDS...THE WILDFIRE DANGER WILL REMAIN
ELEVATED. LITTLE RAIN HAS RESULTED IN VERY DRY GROUND COVER ACROSS
WEST CENTRAL TEXAS. THE GUSTY WINDS THIS AFTERNOON COULD CAUSE A
FIRE TO SPREAD RAPIDLY. RESIDENTS ARE URGED TO OBSERVE OUTDOOR
BURN BANS AND TO PROPERLY DISPOSE OF LIT CIGARETTES OR ANY OTHER
BURNING MATERIAL.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

The office that day

Everything else NWS San Angelo, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 5, 3:54 AM CSTLake Wind AdvisorySJTBrown, Callahan, Coke, Coleman, Concho, Haskell and 6 more5 hr

Nearby

Wind Advisories in Texas, 2008Every wind advisory in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.